MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-005
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Respiratory Tract Infection (2420); Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on an unknown date, a 8-6mm amplatzer duct occluder was chosen for a patent ductus arteriosus (pda) closure procedure using an unknown delivery system.The device was placed deep in complex pda.After the procedure, it was noted that the device was embolized to pulmonary artery (pa).The embolized device was discovered during work up for respiratory syncytial virus (rsv) infection.They are waiting for the removal of device.No additional information was provided.
 
Event or Problem Description
It was reported that on an unknown date, a 8-6mm amplatzer duct occluder was chosen for a patent ductus arteriosus (pda) closure procedure using a 6f amplatzer torqvue delivery system.The size of the defect was 7 mm ampulla 3.8 mm mid ductus.The device was placed deep in complex pda and stability test was performed.Couple of months the procedure, the patient had respiratory syncytial virus (rsv) infection during work for rsv and it was noted that the device was embolized to pulmonary artery (pa).There was partial obstruction due to the embolized device.The device was surgically removed.The physician mentioned the cause of embolization was very compliant ductus.The patient was reported discharged and stable.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device (device embolization), obstruction/occlusion and respiratory tract infection was reported.A returned device assessment could not be performed as the device was not returned for analysis.Additionally, the imaging provided by the account were further reviewed by an abbott staff.The reviewer noted that ¿several still images from the implant procedure were provided.These images confirm the sizing and appropriate device size choice.Given the available information, it seems likely that the embolization was due to the challenging anatomy with a more compliant ductus than typical.¿ the device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.The physician mentioned the cause of embolization was very compliant ductus.However, based on the available information, the cause of the reported migration could not be conclusively determined.The reported occlusion, and lung infection appeared to be related to the reported device migration.The reported unexpected surgical intervention was a result of case-specific circumstances as a device was surgically removed.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21787512
Report Number2135147-2025-01818
Device Sequence Number18345843
Product Code MAE
UDI-Device Identifier00811806011127
UDI-Public(01)00811806011127(17)290228(10)10246021
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-PDA-005
Device Catalogue Number9-PDA-005
Device Lot Number10246021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown